# SDR CA100824004

- Difficulty date: August 24, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,665 hours
- Engine: Lyc AEIO540*
- Propeller: Hartzl HCC3YR
- System (JASC): 3234 · Landing Gear Selector
- Part: Handle
- Part number: GH115TAMODE
- Condition: Binding
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

INSTRUCTOR AND STUDENT WERE CONDUCTING THEIR 11TH TAKEOFF WHILE PRACTICING LOCAL CIRCUITS WHEN THE STUDENT DISCOVERED THAT THE LANDING GEAR HANDLE COULD NOT BE SELECTED UP FOR THE CLIMB-OUT.  THE INSTRUCTOR TOOK CONTROL OF THE ACFT AND VERIFED THAT THE HANDLE WAS LOCKED IN THE DOWN SELECTION AND COULD NOT BE MOVED TO RETRACT THE GEAR USING NORMAL FORCE. THE INSTRUCTOR INFORMED ATC OF THE PROBLEM AND ASKED FOR ARFF RESPONSE. THE ACFT WAS CONFIGURED FOR A T/O FLAPS LANDING AND DID SO WITHOUT FURTHER INCIDENT.  MX WAS BRIEFED ON THE SNAG.  PREVIOUS DIFFICULTIES WITH THE SELECTOR SUGGESTED THAT IT COULD BE THE SOURCE OF THE PROBLEM. THE ACFT WAS JACKED AND THE SNAG WAS CONFIRMED.  REPLACEMENT OF THE SELECTOR ASSY SOLVED THE PROBLEM. LANDING GEAR "SWINGS" WERE CONDUCTED AND THE ACFT WAS RETURNED TO SERVICE.
